Nephrotoxicity Associated with Acute Paracetamol Overdose: A Case Report and Review of the Literature

@article{Loh2006NephrotoxicityAW,
  title={Nephrotoxicity Associated with Acute Paracetamol Overdose: A Case Report and Review of the Literature},
  author={C. Loh and R. Ponampalam},
  journal={Hong Kong Journal of Emergency Medicine},
  year={2006},
  volume={13},
  pages={105 - 110}
}
A 29-year-old, 65 kg, Chinese man presented to hospital 10 hours after ingesting 30 g of paracetamol (462 mg/kg body weight). The blood paracetamol level was 145 µg/ml at 10 hours post-ingestion. He had no known risk factors for hepatotoxicity and was treated with intravenous N-acetylcysteine (NAC). Serum creatinine level rose to a maximum of 455 µmol/L on day 8; it gradually declined without the need for dialysis. Little is known of the risk factors for nephrotoxicity, which may occur with or… Expand

Figures from this paper

Contribution of new thiol antioxidant in the treatment of acetaminophen toxicity
Characterization of acetaminophen toxicity in human kidney HK-2 cells.

References

SHOWING 1-10 OF 39 REFERENCES
Frequency of renal impairment in paracetamol overdose compared with other causes of acute liver damage.
Acute renal failure after acetaminophen overdose: report of two cases.
Nephrotoxicity After Acute Severe Acetaminophen Poisoning in Adolescents
Acute renal failure due to acetaminophen ingestion: a case report and review of the literature.
Acute renal failure after acetaminophen ingestion.
Treatment of severe acetaminophen poisoning with intravenous acetylcysteine.
Acetaminophen overdose. 662 cases with evaluation of oral acetylcysteine treatment.
...
1
2
3
4
...